Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 125, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 25, 2005, 6:27 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2005, 6:27 PM CDT (23:27 UTC)
- Expired
- Sep 26, 2005, 12:30 PM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 252330
FFWSJU
PRC013-260130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
727 PM AST SUN SEP 25 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
ARECIBO
* UNTIL 930 PM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...
RIO TANAMA AT CHARCO HONDO IN ARECIBO
* AT 715 PM AST...A RIVER LEVEL SENSOR ALONG THE RIO TANAMA
INDICATED THAT THE WATER LEVELS WERE ABOVE FLOOD STAGE AND STILL
INCREASING FROM HEAVY RAIN EARLIER THIS AFTERNOON. THE RIVER
INCREASED ABOVE FLOOD STAGE IN UTUADO LATE THIS AFTERNOON AND HAS
NOW INCREASED ABOVE FLOOD STAGE IN ARECIBO.
THIS WARNING INCLUDES THE RIO TANAMA AND ALL OF ITS TRIBUTARIES IN
ARECIBO. THE RIVER WILL CONTINUE INCREASING AND WILL REMAIN OUT OF
ITS BANKS IN SPOTS ALONG THE RIVER OVER THE NEXT HOUR BEFORE IT
STARTS DECREASING LATER THIS EVENING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1832 6679 1832 6660 1850 6660 1850 6679
$$
RGZ1 follow-up statement
000
WGCA72 TJSJ 260115
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
915 PM AST SUN SEP 25 2005
PRC013-260123-
ARECIBO-
915 PM AST SUN SEP 25 2005
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
ARECIBO
AT 620 PM AST...A USGS RIVER GAUGE INDICATED THAT THE RIO TANAMA
IN UTUADO AND ARECIBO HAS FALLEN BELOW FLOOD STAGE AND CONTINUES TO
DROP TO NEAR NORMAL LEVELS. THEREFORE...THE FLASH FLOOD WARNING HAS
BEEN CANCELLED.
LAT...LON 1836 6674 1846 6674 1846 6671 1849 6668
1849 6660 1833 6660 1833 6671
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 2:00 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Sep 25, 2:00 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 300 PM AST SUN SEP 25 2005 .DISCUSSION...AN AREA OF CLOUDS WAS OBSERVED MAINLY SOUTH OF THE LOCAL AREA ASSOCIATED TO A TROPICAL WAVE. ALTHOUGH MOST OF THE ACTIVITY WAS NOTED SOUTH OF THE AREA THIS WAVE ENHANCED THE DEVELOPMENT OF AFTERNOON HEAVY SHOWERS AND THUNDERSTORMS. SPOTTERS ACROSS THE AREA REPORTED FREQUENT LIGHTNING AND VERY HEAVY RAINFALL OVER ISOLATED LOCALITIES IN PUERTO RICO INCLUDING THE SAN JUAN METRO AREA. THERE WILL BE ENOUGH MOISTURE AND INSTABILITY MONDAY THROUGH WEDNESDAY AS TO EXPECT SCATTERED TO NUMEROUS AFTERNOON SHOWERS...WITH MINOR VARIATIONS IN THE CHANCES FOR AFTERNOON PRECIPITATION UNTIL THE WEEKEND. AN UPPER LEVEL LOW EVIDENT IN THE SATELLITE IMAGERY...WAS APPROACHING THE 50W MERIDIAN THIS AFTERNOON. THIS UPPER LOW IS MOVING WESTWARD TOWARD THE LOCAL AREA. THE UPPER TROUGH ASSOCIATED TO THIS IS EXPECTED TO AFFECT THE LOCAL AREA FRIDAY THROUGH SATURDAY. AN INCREASE IN THE MOISTURE...INSTABILITY AND A CONSEQUENT INCREASE IN THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS IS FORESEE WITH THIS APPROACHING UPPER LOW. ALTHOUGH THE TIMING AND BEHAVIOR OF THIS SYSTEM MAY CHANGE WITH THE TIME THIS WILL BE MONITORED CLOSELY. IT MAY PRODUCE FLASH FLOODING ACROSS THE LOCAL AREA ESPECIALLY ACROSS PUERTO RICO FRIDAY AND SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 88 78 88 / 50 30 40 40 STT 79 88 79 88 / 40 30 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 11
Hazardous weather outlook, Sep 25, 5:44 AM CDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SEP 25 2005 PRZ001>013-AMZ710>750-261030- 630 AM AST SEP 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A FAIRLY ACTIVE TROPICAL WAVE HAS CROSSED THE LESSER ANTILLES AND IS LOCATED ACROSS THE EASTERN CARIBBEAN NEAR 64 WEST. ALTHOUGH THIS WAVE WILL CONTINUE WEST AND PASS MAINLY SOUTH OF THE LOCAL AREA LATER TONIGHT THROUGH MONDAY...SOME LOW LEVEL MOISTURE AHEAD AND ALONG THE WAVE WILL BE TRANSPORTED IN THE EASTERLIES ACROSS THE LOCAL REGION. THIS WILL COMBINE WILL DIURNAL AND LOCAL TERRAIN EFFECTS TO PRODUCE ISOLATED AREAS OF THUNDERSTORMS WITH HEAVY RAINFALL...MAINLY ACROSS THE INTERIOR AND WEST SECTIONS OF PUERTO RICO. AS A RESULT SOME MINOR LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN... OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VIZ001-002-AMZ710>730-261030- 630 AM AST SEP 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A FAIRLY ACTIVE TROPICAL WAVE HAS NOW CROSSED THE LESSER ANTILLES AND IS LOCATED ACROSS THE EASTERN CARIBBEAN NEAR 64 WEST. ALTHOUGH THIS WAVE WILL CONTINUE WEST AND PASS MAINLY SOUTH OF THE LOCAL AREA LATER TONIGHT THROUGH MONDAY...LOW LEVEL MOISTURE AHEAD AND ALONG THE WAVE WILL BE TRANSPORTED IN THE EASTERLIES ACROSS THE LOCAL REGION. THIS ADDITIONAL MOISTURE WILL COMBINE WITH DIURNAL AND LOCAL TERRAIN EFFECTS TO PRODUCE BRIEF PERIODS OF MODERATE TO HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS PARTS OF THE ISLANDS. HOWEVER...NO SIGNIFICANT FLOODING IS EXPECTED. .DAYS TWO THROUGH SEVEN... OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
In the hours before
Local storm report, Sep 25, 3:24 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
424 PM AST SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM FLOOD CAROLINA 18.41N 65.98W
09/25/2005 CAROLINA PR EMERGENCY MNGR
RECEIVED TWO FAX REPORTS OF FLOODING IN TWO HOMES IN
CAROLINA. ONE IN URB ALTURAS DE PARQUE ECUESTRE AND THE
OTHER IN URB LOMAS DE CAROLINA. REPORTED AROUND 1 PM AST.
&&
RGROSSThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 4:25 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.